Health knowledge made personal
Join this community!
› Share page:

I have a heart rate of 37 because of my medications for my heart. My question is how does this effect the rest of my body


Posted by bjohnson

I am taking Metropalol to regulate my AF. At first my heart rate dropped to 32 so my doctor reduced my dose from 50MG a day to 25MG a day and my heart rate slowly came up to 44. I felt ok for the last month or so but my heart rate has now dropped again to 37. Besides feeling very tired and I have a stomach ache a lot of the time, i also get dizzy when I stand up. Can you tell me what this slow heart rate is doing to my other organs and will there be any lasting effects or damage.
 
Answers (1)
Sort by: Newest first | Oldest first

If your heart rate is that slow, you probably shouldn't be on metoprolol any longer.  Perhaps you don't need to be on metoprolol at all.  One way to manage your AF would be to stop the metoprolol and then evaluate your heart rate 5-7 days later with a 24 hour holter.  If your heart rate stays below 110, you don't need a rate control agent.  If it goes above 110, you likely need a pacemaker and then need a rate control agent (e.g. metoprolol) added later.

Very low heart rates can be harmful and lead to hypoperfusion of your key organs and can make you uncomfortable or worse.

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: